MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. FLEX NECK PERITONEAL DIALYSIS CATHETER

MERIT MEDICAL SYSTEMS INC. FLEX NECK PERITONEAL DIALYSIS CATHETER
Model Number 00884450330067
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that the tubing of a pediatric peritoneal dialysis catheter broke after the tubing was disconnected with a plastic clamp.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The device was examined visually, the break found in the tubing appeared to be rigid ,the catheter was not cut.The freka schlauchkelemme weiss clamp is not qualified to be used on the pd catheter and not ifu recommended.The ifu states "if necessary, use clip included in kit to clamp the catheter to control the flow of saline".The catheter had also been in the patient for over three years.The age of the catheter and the clamp most likely caused some wear/damage to the integrity of the tubing and then broke when under pressure.The customer's complaint is confirmed.The root cause is attributed to using an unqualified clamp on the tubing and the age of the catheter.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
FLEX NECK PERITONEAL DIALYSIS CATHETER
Common Device Name
PERITONEAL DIALYSIS CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key10680962
Report Number1721504-2020-00085
Device Sequence Number3094538
Product Code FJS
UDI-Device Identifier00884450330067
UDI-Public00884450330067
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K031351
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number00884450330067
Device Catalogue NumberCF-4230/C
Device Lot NumberH1217444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer11/22/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR